MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.A 8.0 x 100, 75cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 15 atmospheres for 30 seconds, the balloon ruptured.The procedure was completed with another of the same device.No patient serious injury or adverse event were reported.
 
Additional Manufacturer Narrative
The returned balloon had a 75mm long longitudinal tear stretching from the distal end of the balloon to the mid-section of the balloon.An examination of the balloon material identified no other issues which could potentially have contributed to this complaint.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and microscopic examination of the tip was completed.No damage or any issues were noted with the tip that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands was completed.There was no burrs or uneven edges observed on the markerbands.No damage or any issues were noted with the markerbands that could have contributed to the complaint incident.No other issues were identified during device analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8939706
Report Number2134265-2019-10349
Device Sequence Number19343153
Product Code FGE
UDI-Device Identifier08714729793700
UDI-Public08714729793700
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0023982970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/22/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1